Tornadoes · United States · Mississippi · 2022
EF2 tornado, Dowell to Williamsville, Mississippi, March 30, 2022
From Dowell to Williamsville, this EF2 tornado ran 10.7 miles across Leake and Attala counties on March 30, 2022, touching down at 5:32 PM CDT and reaching 1,200 yards wide. It killed nobody, and did $850,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- March 30, 2022
- Touchdown
- 5:32 PM CDT (22:32 UTC)
- Lifted
- 5:43 PM CDT (22:43 UTC)
- On the ground
- 11 minutes
- Path length
- 10.7 miles (17.1 km)
- Path width
- 1,200 yards (1097 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $850,000
- Counties
- Leake and Attala counties
- Touchdown point
- 32.880, -89.572
- Lift-off point
- 32.988, -89.441
- Record number
- 2203301632-01
The damage survey
55 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- Home with minor roof damage, barn or shed leveled. Numerous snap trees.
- Multiple trees down, one large tree On a shed,
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong weather system interacted with an unstable airmass to bring widespread severe weather to the region. There was copious amounts of wind energy in the atmosphere ahead of the squall line to bring down trees and power lines from gradient winds. In addition, damaging winds and tornadoes occurred within the squall line as it moved through Louisiana, Arkansas and Mississippi.
This strong tornado started in the Singleton community along Minshew Road and tracked NE into southern Attala county before dissipating. The tornado grew and intensified quickly along Corinth and Faulkner Roads. Thousands of trees were uprooted or snapped and several homes had minor damage. A few sheds were destroyed and many power lines were downed. The tornado peaked in intensity as it crossed Singleton Road and Highway 35. Significant tree damage occurred in this area. Multiple homes and buildings sustained varying degrees of damage. Many power lines were down here as well. The tornado then crossed Big Springs and Daugherty Roads where substantial tree damage continued. Some homes also sustained mostly minor damage. The tornado weakened some as it approached the county line. Three homes sustained|moderate roof damage and a couple sheds were destroyed. The tornado continued into southern Attala county and steadily decreased in intensity. Damage consisted mostly of tree damage and power lines down. The tornado dissipated after crossing Center Road. This tornado was quite wide (1200 yds, roughly 0.7 miles) and was on the ground for 10.6 miles. Maximum winds were around 115 mph.
This strong tornado started in the Singleton community along Minshew Road and tracked northeast into southern Attala County before dissipating. The tornado grew and intensified quickly along Corinth and Faulkner Roads. Thousands of trees were uprooted or snapped and several homes had minor damage. A few sheds were destroyed and many power lines were downed. The tornado peaked in intensity as it crossed Singleton Road and Highway 35. Significant tree damage occurred in this area. Multiple homes and buildings sustained varying degrees of damage. Many power lines were down here as well. The tornado then crossed Big Springs and Daugherty Roads where substantial tree damage continued. Some homes also sustained mostly minor damage. The tornado weakened some as it approached the county line. Three homes sustained|moderate roof damage and a couple sheds were destroyed. The tornado continued into southern Attala county and steadily decreased in intensity. Damage consisted mostly of tree damage and power lines down. The tornado dissipated after crossing Center Road. This tornado was quite wide (1200 yds, roughly 0.7 miles in Leake County) and was on the ground for 10.6 miles. Maximum winds were around 115 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Mar 30, 4:43 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 30, 4:43 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
443 PM CDT Wed Mar 30 2022
...SEVERE STORMS AND HIGH WINDS EXPECTED INTO THIS EVENING...
.DISCUSSION...
Through Thursday: At mid afternoon local radars were lit up with
a line of severe storms between the Mississippi river and
Interstate 55 stretching from Sunflower county south to Adams
county. Damaging wind gusts to 80 mph and tornadoes will be
possible with this line of storms. A Tornado Watch was expanded
recently to include east central and southeast Mississippi until 8
pm. Ahead of the line of storms sustained winds of 25 to 35 mph
with gusts up to 55 mph are being observed. A High Wind Warning
remains in effect until 7pm. The severe weather threat will end
with the passage of the line of storms that will be nearly along
the Interstate 55 corridor by 5pm and shift east of our southeast
Mississippi counties by 9 pm. Rain chance will continue to taper
off from the west through the evening and end in the southeast by
midnight. Cooler and drier air will move into our CWA in the wake
of the trailing cold front that is expected to shift southeast of
our CWA by morning. Morning lows will be in the mid 40s northwest
to the mid 50s southeast. Normal lows run in the upper 40s to
lower 50s. Cooler temperatures and dry weather are expected
Thursday.
Thursday night through Tuesday night: Thursday night our winds aloft
will become near zonal as a shortwave shifts east of Mississippi and
mid level ridging starts to move into our CWA. A weak surface high
will spread into our CWA as it becomes centered over northern
Mississippi. This will help maintain dry weather and cooler than
normal temperatures. The surface high will shift east through Friday
night resulting in a light return flow and moisture increase ahead
of another shortwave trough that will shift east across our region
through Saturday. Models have trended drier with this shortwave and
currently wl carry mention of low rain chances across our southern
zones Saturday with dry weather resuming by Saturday evening. The
dry weather will last through Monday but rain chances look to return
from the west Monday evening as another low pressure system
approaches. Models are trending higher with heavy rain and some
potential for strong to severe storms Tuesday into Tuesday evening.
Rainfall amounts look to be between two and three inches with this
system. /22/
&&
.AVIATION...
18Z TAF discussion:
Southerly winds sustained 25-30kts with gusts of 40-50 kts are
expected ahead of a line of TSRA. The TSRA could bring gusts to
75kts along with flight restrictions. The line of TSRA wl affect
GLH by 19Z and continue east across the area this aftn into evng.
The line is expected to be around the I-55 corridor around 22z and
east of MS by 03Z. Lighter winds are expected once the TSRA move
through. VFR conditions are expected to prevail away from TSRA
activity until after 05Z when MVFR ceilings will be possible. VFR
conditions are expected to prevail areawide Thursday after 14Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 68 43 69 / 45 0 0 0
Meridian 52 69 43 70 / 92 0 0 0
Vicksburg 47 69 43 69 / 13 0 0 0
Hattiesburg 54 74 45 75 / 93 0 0 0
Natchez 48 70 44 72 / 13 0 0 0
Greenville 46 65 41 64 / 13 0 0 0
Greenwood 47 66 41 66 / 33 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ019-025>033-
035>039-041>066-072>074.
LA...High Wind Warning until 7 PM CDT this evening for LAZ026.
AR...None.
&&
22/CMEHazardous weather outlook, Mar 30, 4:11 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 411 AM CDT Wed Mar 30 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 059-060-310915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 411 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Significant TIMING...Today Today, severe storms are expected and significant severe weather is possible for the entire outlook area this afternoon into this evening. The primary hazards will be damaging wind gusts up to 80 mph and possible tornadoes. A strong tornado can not be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, sustained winds of at least 25 to 35 mph with gusts of up to 55 mph are expected across the forecast area before thunderstorms arrive. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 30, 5:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 1 ENE CLEVELAND 33.75N 90.72W
03/30/2022 BOLIVAR MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN AROUND
CLEVELAND. SEVERAL ROADS WERE BLOCKED BY
TREES INCLUDING YALE, MEMORIAL LANE AND
LEFLORE. ROOF WAS BLOWN OFF OF A BUILDING.
PEA SIZED HAIL WAS ALSO REPORTED.
&&Local storm report, Mar 30, 5:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 4 NW BROWNSVILLE 32.48N 90.49W
03/30/2022 HINDS MS EMERGENCY MNGR
TREE AND POWERLINE DOWNED AT COX FERRY AND
FARR.
&&
DLLocal storm report, Mar 30, 5:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 2 SW COLUMBUS 33.49N 88.42W
03/30/2022 LOWNDES MS EMERGENCY MNGR
TREES DOWNED ON TWO HOUSES ON 9TH AVE S,
POWER LINES DOWNED ON ASHE.
&&
DLLocal storm report, Mar 30, 5:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 4 E RAYMOND 32.26N 90.36W
03/30/2022 HINDS MS PUBLIC
LARGE PINE TREE ACROSS JACKSON RAYMOND RD ON
A VEHICLE. POSSIBLE TORNADO.
&&
DLLocal storm report, Mar 30, 5:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 3 NW TOUGALOO 32.42N 90.20W
03/30/2022 MADISON MS TRAINED SPOTTER
LARGE PINE TREE DOWN AT N LIVINGSTON RD AND
ROUSER RD.
&&
DLLocal storm report, Mar 30, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FUNNEL CLOUD 1 SE MCCALL CREEK 31.51N 90.69W
03/30/2022 FRANKLIN MS PUBLIC
FUNNEL CLOUD OBSERVED NEAR BERT JORDAN RD IN
THE MCCALL CREEK AREA.
&&
DLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 12:00Z
10.5 hours before the tornado, 87 km from the path. March 30, 2022.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -557 J/kg
- Surface CAPE
- 32 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.6 K/km
Jackson, MS (KJAN), 00:00Z
1.5 hours after it, 87 km from the path. March 31, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -48103 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -365 m²/s²
- 0-3 km storm-relative helicity
- -338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.9 K/km
The surface observations
Winona (5A6), 63 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the touchdown began at 22:28 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2022 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of March 30, 2022
80 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 30 | 4:04 AM CDT | EF3 | Springdale tornado, AR | 5.2 | 350 | 7 | $20 million | |
| March 30 | 4:34 AM CDT | EF1 | Rockwall, TX | 0.5 | 50 | $500,000 | ||
| March 30 | 4:39 AM CDT | EF0 | Pittsburg, OK | 0.6 | 100 | $75,000 | ||
| March 30 | 6:25 AM CDT | EF1 | Red River, TX | 3.0 | 100 | $25,000 | ||
| March 30 | 7:47 AM CDT | EF1 | Johnson, AR | 3.5 | 400 | |||
| March 30 | 11:16 AM CDT | EF1 | Sabine, TX | 0.9 | 100 | $15,000 | ||
| March 30 | 11:41 AM CDT | EF1 | Newton, TX | 1.9 | 100 | $150,000 | ||
| March 30 | 11:53 AM CDT | EF0 | Natchitoches Parish, LA | 1.2 | 100 | $5,000 | ||
| March 30 | 11:53 AM CDT | EF0 | Natchitoches Parish, LA | 5.5 | 100 | |||
| March 30 | 12:05 PM CDT | EF1 | Natchitoches Parish, LA | 3.7 | 200 | $12,000 | ||
| March 30 | 12:20 PM CDT | EF1 | Bienville Parish, LA | 1.7 | 400 | |||
| March 30 | 12:22 PM CDT | EF0 | Natchitoches Parish, LA | 2.7 | 50 | |||
| March 30 | 12:28 PM CDT | EF1 | Jackson Parish, LA | 0.3 | 200 | $1,000 | ||
| March 30 | 12:37 PM CDT | EF1 | Vernon Parish, LA | 2.1 | 85 | $10,000 | ||
| March 30 | 12:42 PM CDT | EF1 | Jackson Parish, LA | 0.7 | 500 | |||
| March 30 | 12:44 PM CDT | EF1 | Jackson Parish, LA | 4.2 | 200 | $10,000 | ||
| March 30 | 1:53 PM CDT | EF1 | Richland Parish, LA | 7.4 | 1,000 | $50,000 | ||
| March 30 | 2:03 PM CDT | EF0 | Richland Parish, LA | 1.8 | 25 | $50,000 | ||
| March 30 | 2:10 PM CDT | EF1 | Franklin Parish, LA | 6.8 | 350 | $85,000 | ||
| March 30 | 2:51 PM CDT | EF2 | Madison Parish, LA to MS | 17.3 | 300 | $270,000 | ||
| March 30 | 3:19 PM CDT | EF1 | Bolivar, MS | 7.9 | 450 | $60,000 | ||
| March 30 | 3:31 PM CDT | EF1 | Bolivar, MS | 1.0 | 75 | 1 | $110,000 | |
| March 30 | 3:41 PM CDT | EF1 | Warren, MS | 6.0 | 100 | $20,000 | ||
| March 30 | 3:58 PM CDT | EF1 | Yazoo, MS | 16.6 | 700 | $110,000 | ||
| March 30 | 4:21 PM CDT | EF1 | Holmes, MS | 11.5 | 1,700 | 1 | $140,000 | |
| March 30 | 4:26 PM CDT | EF1 | Hinds, MS | 6.4 | 350 | $45,000 | ||
| March 30 | 4:37 PM CDT | EF1 | Panola, MS | 16.2 | 200 | 1 | $140,000 | |
| March 30 | 4:41 PM CDT | EF1 | Hinds, MS | 2.9 | 350 | $175,000 | ||
| March 30 | 4:43 PM CDT | EF1 | Hinds, MS | 8.5 | 200 | $280,000 | ||
| March 30 | 4:52 PM CDT | EF1 | Carroll, MS | 6.1 | 250 | $30,000 | ||
| March 30 | 4:56 PM CDT | EF1 | Madison, MS | 5.3 | 350 | $20,000 | ||
| March 30 | 5:23 PM CDT | EF0 | Franklin, IL | 4.0 | 100 | $62,000 | ||
| March 30 | 5:24 PM CDT | EF1 | Calhoun, MS | 7.6 | 100 | $60,000 | ||
| March 30 | 6:01 PM CDT | EF0 | Wayne, IL | 0.3 | 50 | $30,000 | ||
| March 30 | 6:11 PM CDT | EF1 | White, IL | 6.6 | 400 | $200,000 | ||
| March 30 | 6:12 PM CDT | EF1 | Tangipahoa Parish, LA | 6.4 | 150 | $250,000 | ||
| March 30 | 6:18 PM CDT | EF1 | Madison, TN | 8.5 | 175 | $500,000 | ||
| March 30 | 6:31 PM CDT | EF1 | Madison, TN | 7.1 | 250 | $300,000 | ||
| March 30 | 6:50 PM CDT | EF1 | Carroll, TN | 9.2 | 150 | $200,000 | ||
| March 30 | 6:59 PM CDT | EF1 | Vanderburgh, IN | 1.0 | 75 | $10,000 | ||
| March 30 | 7:16 PM CDT | EF0 | Monroe, MS | 7.7 | 150 | $50,000 | ||
| March 30 | 7:44 PM CDT | EF1 | Lamar, MS | 1.9 | 425 | $20,000 | ||
| March 30 | 7:44 PM CDT | EF0 | Lamar, MS | 7.3 | 25 | $35,000 | ||
| March 30 | 7:45 PM CDT | EF0 | Saint Tammany Parish, LA | 2.0 | 50 | |||
| March 30 | 8:01 PM CDT | EF0 | Clarke, MS | 2.1 | 125 | $35,000 | ||
| March 30 | 8:06 PM CDT | EF1 | Clarke, MS | 3.7 | 50 | $152,000 | ||
| March 30 | 8:08 PM CDT | EF2 | Noxubee, MS | 11.0 | 400 | 2 | $250,000 | |
| March 30 | 8:11 PM CDT | EF2 | Forrest, MS | 11.3 | 500 | $250,000 | ||
| March 30 | 8:24 PM CDT | EF1 | Lauderdale, MS | 6.8 | 200 | $50,000 | ||
| March 30 | 8:31 PM CDT | EF1 | Lauderdale, MS | 3.9 | 250 | $75,000 | ||
| March 30 | 8:43 PM CDT | EF1 | Wayne, MS | 0.5 | 50 | |||
| March 30 | 8:45 PM CDT | EF1 | Wayne, MS | 0.2 | 50 | |||
| March 30 | 8:46 PM CDT | EF2 | Perry, MS | 2.0 | 250 | |||
| March 30 | 8:47 PM CDT | EF1 | Wayne, MS | 1.9 | 30 | |||
| March 30 | 8:51 PM CDT | EF1 | Sumter, AL | 5.6 | 600 | |||
| March 30 | 8:55 PM CDT | EF1 | Wayne, MS | 0.3 | 50 | |||
| March 30 | 9:02 PM CDT | EF1 | Pickens, AL | 16.6 | 450 | |||
| March 30 | 9:10 PM CDT | EF1 | Greene, AL | 8.8 | 275 | |||
| March 30 | 9:12 PM CDT | EF2 | Choctaw, AL | 37.4 | 1,350 | |||
| March 30 | 9:33 PM CDT | EF2 | Perry, AL | 6.0 | 620 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.